MAUDE Adverse Event Report: KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE

KARL STORZ SE & CO. KG COAGULATING AND DISSECTING ELECTRODE
Model Number 26775UE
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Bowel Burn (1756)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that there was a malfunction of the cauterisation instrument used during laparoscopic surgery (electrified spatula for electrodissection) during an anterior rectal resection.The cause of the malfunction was identified as damage to the instrument's shielding, which caused visceral damage outside the surgical field.This damage was promptly repaired by suturing.A solution of continuous on the coating of the shaft was also found, which caused a burn on the intestine.
 
Additional Manufacturer Narrative
Result of investigation: malfunction of the cauterisation instrument used during laparoscopic surgery (electrified spatula for electrodissection) during an anterior rectal resection.The cause of the malfunction was identified as damage to the instrument's shielding, which caused visceral damage outside the surgical field.This damage was promptly repaired by suturing.A solution of continuous on the coating of the shaft was also found, which caused a burn on the intestine.If the visceral damage had not been detected promptly, serious complications such as perforation or peritonitis could have occurred.In addition, there was a risk of suture dehiscence in an area not affected by disease.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
COAGULATING AND DISSECTING ELECTRODE
Common Device Name
COAGULATING AND DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22199914
Report Number9610617-2025-00992
Device Sequence Number7714454
Product Code GEI
UDI-Device Identifier04048551072394
UDI-Public04048551072394
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26775UE
Device Catalogue Number26775UE
Device Lot NumberTM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/10/2025
08/06/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/07/2025
08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown